MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FINELINE II STEROX; PERMANENT PACEMAKER ELECTRODE

BOSTON SCIENTIFIC CORPORATION FINELINE II STEROX; PERMANENT PACEMAKER ELECTRODE
Model Number 4459
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead's insulation was damaged.During generator change, this rv lead was noted to have lost its insulation.Moreover, the patient also experienced bradycardia.This rv lead was surgically abandoned and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.Upon receipt at our post market quality assurance laboratory, a thorough analysis was performed with the lead.The returned lead was severed approximately 90 millimeters from the terminal end and only the proximal segment was returned.Moreover, analysis confirmed insulation damage where the insulation was cut approximately 50 millimeters from the terminal pin.The insulation was torn around the circumference at this location.Furthermore, it was concluded that this is an unintended use error based on the analysis finding of induced damage.The observed damage is not deemed to indicate a product defect or malfunction.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead's insulation was damaged.During generator change, this rv lead was noted to have lost its insulation.Moreover, the patient also experienced bradycardia.This rv lead was surgically abandoned and replaced.No additional adverse patient effects were reported.Additional information indicated that this lead was explanted.

Brand Name
FINELINE II STEROX
Common Device Name
PERMANENT PACEMAKER ELECTRODE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
CPI - DEL CARIBE
guidant puerto rico b. v.
#12, rd. #698
dorado PR 00646
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16592333
Report Number2124215-2023-13543
Device Sequence Number16852627
Product Code DTB
UDI-Device Identifier00802526061004
UDI-Public00802526061004
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960004/S014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/01/2005
Device Model Number4459
Device Catalogue Number4459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale